Hail, Dallas
- When
- July 29, 3:15 PM CST to 3:23 PM CST
- Where
- Dallas County, Dalark to 0.75 mi W of Manning
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.030, -92.880
Very hot weather and relatively humid conditions led to the development of isolated severe storms on the afternoon and early evening on the 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Very hot weather and relatively humid conditions led to the development of isolated severe storms on the afternoon and early evening on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 2:27 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CDT SUN JUL 29 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FEW STORMS POPPING UP FROM HARRISON AND MOUNTAIN HOME SOUTHWARD TOWARD MOUNT IDA...HOT SPRINGS AND BENTON. OTHERWISE...IT HAS BEEN ANOTHER DRY AFTERNOON. A SOUTHEAST WIND HAS KEPT TEMPERATURES FROM WARMING AS MUCH AS SATURDAY IN MOST AREAS. HIGH PRESSURE IN THE PLAINS WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE IN THE NEAR TERM. UNDER THE HIGH...TEMPERATURES WILL BE ABOVE NORMAL WITH ONLY ISOLATED PRECIPITATION. ON MONDAY...A COLD FRONT WILL TRY TO APPROACH THE REGION FROM THE NORTH. WEST/SOUTHWEST WINDS WILL KICK UP AHEAD OF THE FRONT...AND THIS WILL INCREASE THE FIRE DANGER GIVEN DRY VEGETATION/CONTINUING DROUGHT CONDITIONS. ISSUED A SPECIAL WEATHER STATEMENT/GRAPHICAST TO ADDRESS ISSUE. IT WILL BE EXCESSIVELY HOT MONDAY AND TUESDAY...WITH TEMPERATURES MOSTLY IN THE TRIPLE DIGITS AND HEAT INDEX VALUES OVER 105 DEGREES. KEPT A HEAT ADVISORY POSTED THE NEXT COUPLE OF DAYS IN MOST AREAS. TOWARD THE END OF THE PERIOD...THE HIGH MAY NUDGE TOWARD THE ROCKIES A BIT. A NORTHWEST WIND FLOW ALOFT MAY BRING A WEAK STORM SYSTEM OR TWO...AND CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS ON WEDNESDAY. TEMPERATURES MAY NOT BE QUITE AS HOT EITHER. && .LONG TERM...THURSDAY THROUGH SUNDAY UPPER RIDGING IS EXPECTED TO BE MORE CENTERED OVER THE SOUTHERN TO CENTRAL ROCKIES TO THE WESTERN PLAINS IN THE EXTENDED. THIS WOULD STILL KEEP TEMPS HOT OVER AR...BUT WITH SOME NW UPPER FLOW INTO THE SOUTHERN PLAINS...SOME SHORT WAVE ENERGY MAY BRING SOME CHANCES OF CONVECTION TO THE REGION. IN PLACE MOIST...HOT AND UNSTABLE ATMOSPHERE...ESPECIALLY IN THE AFTERNOON TO EARLY EVENING...WILL HELP CONVECTION POTENTIAL. CURRENT FORECAST HAS SLIGHT TO CHANCE OF CONVECTION EACH DAY...MAINLY IN THE AFTERNOON TO EARLY EVENING..AND MAINLY CENTRAL TO EASTERN AREAS. AT THIS TIME THIS LOOKS GOOD AND WILL NOT CHANGE. ADDED SLIGHT CHANCE TO SUNDAY FORECAST BASED ON MODEL TRENDS. TEMPS WILL REMAIN SUMMER LIKE WITH 90S TO SEVERAL READINGS AROUND 100 DEGREES THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 103 75 102 / 10 20 10 10 CAMDEN AR 76 104 76 103 / 10 10 10 10 HARRISON AR 77 104 77 103 / 10 10 10 10 HOT SPRINGS AR 76 106 76 105 / 10 10 10 10 LITTLE ROCK AR 78 107 78 106 / 10 10 10 10 MONTICELLO AR 75 102 75 101 / 10 20 10 10 MOUNT IDA AR 75 106 75 105 / 10 10 10 10 MOUNTAIN HOME AR 75 105 75 104 / 10 20 10 10 NEWPORT AR 76 103 76 102 / 10 20 10 10 PINE BLUFF AR 77 104 77 103 / 10 20 10 10 RUSSELLVILLE AR 75 108 75 107 / 10 10 10 10 SEARCY AR 77 105 77 104 / 10 20 10 10 STUTTGART AR 77 104 77 103 / 10 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. HEAT ADVISORY FROM 10 AM MONDAY TO 9 PM CDT TUESDAY FOR BAXTER- BOONE-CLEBURNE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON- SEARCY-SHARP-STONE-VAN BUREN. HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-WHITE-WOODRUFF-YELL. && SHORT TERM...46 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 235 PM CDT SUN JUL 29 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 235 PM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL STRENGTHEN OVER THE REGION OVER THE NEXT COUPLE OF DAYS. UNDER THE HIGH...HEAT WILL BE A SIGNIFICANT CONCERN... WITH HIGHS TODAY RANGING FROM NEAR 100 DEGREES IN THE NORTHEAST TO 105 TO 110 DEGREES IN THE CENTRAL AND WEST. THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL ALLOW FOR AFTERNOON HEAT INDEX VALUES FROM 105 TO NEAR 110 DEGREES IN MUCH OF CENTRAL AND SOUTHERN ARKANSAS. AS SUCH...A HEAT ADVISORY IS IN EFFECT. A HIGH WILDFIRE DANGER CONTINUES DUE TO OVERALL DROUGHT CONDITIONS AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. AN ISOLATED THUNDERSTORM MAY DEVELOP IN THE AFTERNOON TO EARLY EVENING TODAY BUT OVERALL COVERAGE AND RAIN AMOUNTS WILL BE QUITE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT CONCERNS WILL CONTINUE INTO THE WORK WEEK. HIGHS ON MONDAY ARE EXPECTED TO RANGE FROM 102 TO 108 DEGREES IN A LARGE PART OF THE STATE. A FEW LOCATIONS MAY REACH AND EVEN EXCEED 110 DEGREES... ESPECIALLY IN THE CENTRAL PORTION AND THE ARKANSAS RIVER VALLEY. TUESDAY WILL NOT FARE MUCH BETTER...WITH AFTERNOON READINGS FROM 100 TO NEAR 110 DEGREES EXPECTED. A HEAT ADVISORY IS IN EFFECT FOR A LARGE PART OF ARKANSAS ON MONDAY DUE TO THE HOT TEMPERATURES AND HUMIDITY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO NEAR 110 DEGREES. IT IS POSSIBLE THE HEAT ADVISORY WILL BE CONTINUED INTO TUESDAY. FOR THE REMAINDER OF THE PERIOD...ABOVE NORMAL TEMPERATURES WILL CONTINUE...WITH ONLY SMALL CHANCES OF SHOWERS AND STORMS. THE WILDFIRE DANGER IS EXPECTED TO REMAIN HIGH THROUGH THE PERIOD WITH HOT AND MOSTLY DRY CONDITIONS. MONDAY WILL BE THE MOST HAZARDOUS DAY...WITH WINDS OF 10 TO 20 MPH EXPECTED...AND AFTERNOON HUMIDITY BELOW 20 PERCENT IN MUCH OF THE AREA. FOR THIS REASON...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57/59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1059 AM CDT SUN JUL 29 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE... BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK... BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS... CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE... CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY... COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT... DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND... FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON... HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE... KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE... MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO... MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT... NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA... OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR... PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN... PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD... RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY... STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN... VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES... WRIGHTSVILLE...Y CITY...YELLVILLE 1059 AM CDT SUN JUL 29 2012 ...DANGEROUS WILDFIRE CONDITIONS IN ARKANSAS... HIGH PRESSURE IN THE PLAINS WILL BUILD OVER ARKANSAS THE NEXT FEW DAYS. UNDER THE HIGH...AFTERNOON TEMPERATURES ACROSS MUCH OF THE STATE WILL TOP 100 DEGREES. SOME AREAS WILL APPROACH OR POSSIBLY EXCEED 110 DEGREES. AS HEATING OCCURS...DRY AIR ALOFT WILL TEND TO MIX TO THE GROUND...AND AFTERNOON HUMIDITY LEVELS WILL DROP BELOW 30 PERCENT IN PARTS OF THE REGION. THIS WILL BE ESPECIALLY TRUE ACROSS THE NORTHWEST HALF OF THE STATE CLOSEST TO THE CENTER OF THE HIGH. IN ADDITION TO VERY HOT TEMPERATURES AND LOW HUMIDITIES... VEGETATION IS BONE DRY IN MOST OF ARKANSAS. NINETY SIX PERCENT OF THE STATE IS EXPERIENCING AT LEAST SEVERE DROUGHT...WITH EXTREME TO EXCEPTIONAL DROUGHT IN THREE QUARTERS OF THE STATE. THE REGION EXPERIENCED THE DRIEST APRIL THROUGH JUNE ON RECORD...AND BENEFICIAL RAIN HAS BEEN SPOTTY IN JULY. WITH LITTLE TO NO RAIN IN THE FORECAST...AND DETERIORATING CONDITIONS EXPECTED...DANGEROUS WILDFIRE CONDITIONS WILL BE NOTED THROUGH AT LEAST MONDAY. FIRES WILL TEND TO START EASILY GIVEN LITTLE MOISTURE IN THE GRASS AND TREES. BREEZY WEST TO SOUTHWEST WINDS AT 10 TO 20 MPH WILL BE POSSIBLE ON MONDAY...WHICH WILL CAUSE ANY FIRES TO SPREAD QUICKLY. THE ARKANSAS FORESTRY COMMISSION HAS THE ENTIRE STATE IN A HIGH FIRE DANGER. MOST COUNTIES ARE UNDER BURN BANS...EXCEPT FOR COUNTIES MAINLY IN THE SOUTH AND EAST. OUTDOOR BURNING IS STRONGLY DISCOURAGED IN ARKANSAS UNTIL WIDESPREAD SUBSTANTIAL RAIN FALLS. ANY UNCONTROLLED OR ACCIDENTAL FIRES COULD QUICKLY GROW OUT OF CONTROL. 46/224/57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 158 PM CDT SUN JUL 29 2012 ARZ043-291930- SALINE AR- 158 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE COUNTY UNTIL 230 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LAKE WINONA...OR 16 MILES NORTHWEST OF BENTON. THIS STORM WAS NEARLY STATIONARY. THE STORM MAY PRODUCE WIND GUSTS FROM 40 TO 50 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE NORRELL... REFORM... PARON... OWENSVILLE... CROWS... BLAND... SCHOOLHOUSE MTN... RUBICON... JENNINGS MTN... GOOSEPOND MTN... && IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE STORM PASSES. LAT...LON 3475 9261 3456 9275 3468 9294 3483 9283 TIME...MOT...LOC 1858Z 302DEG 2KT 3471 9279 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 309 PM CDT SUN JUL 29 2012 ARZ043-292040- SALINE AR- 309 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE COUNTY UNTIL 345 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF HASKELL...OR 5 MILES SOUTHWEST OF BENTON...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BENTON... TRASKWOOD... HASKELL... NANCE... GRAPE... BAUXITE... LENA... KENTUCKY... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 108 AND 119. && IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE STORM PASSES. LAT...LON 3443 9264 3454 9278 3464 9269 3456 9248 TIME...MOT...LOC 2008Z 306DEG 3KT 3453 9266 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT SUN JUL 29 2012 ARZ041-042-054-292110- GARLAND AR-HOT SPRING AR-MONTGOMERY AR- 325 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...EXTREME NORTHWESTERN HOT SPRING AND SOUTHWESTERN GARLAND COUNTIES UNTIL 415 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MT IDA...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MT IDA... NORMAN... GAP CREEK REC AREA... WELSH... SILVER... HURRICANE GROVE... CRYSTAL SPRINGS... BLACK SPRINGS... WHEELER MTN... TWIN CREEK REC AREA... SWEETHOME... STRAWN MTN... SHARP TOP MTN... PEAK... OWLEY... NELSON MTN... MT IDA MUNI ARPT... MAZARN MTN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3452 9333 3434 9344 3445 9371 3462 9362 TIME...MOT...LOC 2025Z 295DEG 6KT 3450 9356 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CDT SUN JUL 29 2012 ARZ053-054-292110- CLARK AR-HOT SPRING AR- 327 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRING AND NORTHERN CLARK COUNTIES UNTIL 415 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HALFWAY...OR 9 MILES SOUTHWEST OF DEGRAY LAKE...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKADELPHIA... HALFWAY... HOLLYWOOD... GUM SPRINGS... SHILOH... LOWER LAKE REC AREA... FENDLEY... DEGRAY... COUNTRY CLUB LAKE... BOSWELL LAKE... ARKADELPHIA MUNI ARPT... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 64 AND 77. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3417 9303 3398 9314 3410 9341 3426 9332 TIME...MOT...LOC 2027Z 295DEG 6KT 3414 9327 56
The Little Rock radar (KLZK), 106 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down. One of the trees landed on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386680, 386681, 386652.